Every time I'm on antibiotics I get a yeast infection?

Recurrent yeast... ...can be prevented. Antibiotics can trigger vaginal yeast infections (and sometimes elsewhere, such as the mouth, anus). It may be posslble to prevent them with vaginal or oral treatment. Oral is easiest, a single dose of fluconazole (Diflucan®) by mouth, either at start of antibiotic treatment, or once a week to prevent recurrent infections. Discuss it with your doctor. Good luck!

Related Questions

Is it normal to develop a yeast infection and thrush every time when on any antibiotic? What's the best way to prevent/stop this from happening?

PREVENT YEAST. Some women think that eating foods with lactobacillus organisms, such as yogurt will help prevent yeast infections--so far there is no evidence--> but eat a balanced diet rich in fruits, vegetables, whole grains, and nonfat dairy products. Also helpful: wear cotton, avoid douching, control diabetes (or get checked), have good hygiene and avoid 'strong antibiotics'. Read more...
Checkup needed. Candida vaginitis is not uncommon following antibiotics, but thrush is a little unusual and would be concerned about your immune system not functioning well. Why are you taking antibiotics? Are they really necessary? What does your doctor who prescribed the antibiotics say? Talk to them. Read more...

Can you get a yeast infection from Antibiotics?

Yes indeed. Several antibiotics can trigger yeast infections, especailly vaginal. Some antibiotics are more prone to do it than others. But don't just guess at the diagnosis and best treatment. If you think you have a yeast infection, contact the doctor who prescribed the antibiotic. Good luck! Read more...

Can you get a yeast infection without being on antibiotics?

Yes. First consider it might not be yeast as conditions, such as bacterial vaginosis and trichomoniasis, can cause vaginal symptoms similar to those of a yeast infection. However elevated blood sugar, low estrogen , corticosteroid use and speracides among other non antibiotic things can cause a yeast infection. Read more...

How soon after starting a dose antibiotics can I get a yeast infection?

Hard to say. Taking antibiotics doesn't give you a yeast infection. The yeast are already there, but if you kill off enough germs in your gut or on the skin surface it allows them more access to territory/food so they may emerge as a problem. It takes at least a few days to start the process. If you take probiotics (good germ colonies) at the same time you may avoid it. Read more...

Half truth that antibiotic rarely has side effect. I always get a yeast infection after taking antibiotic?

Good call. However, what is happening is the antibiotic is also killing the lactobacillus that live normally in your vagina, allowing the yeast that live on all of us to overgrow and cause that yeast infection. Ask your doc for Diflucan (fluconazole) with the antibiotic, not to prevent but to treat if you get one. Read more...
Side affects. All antibiotics can have side affects. Tell your dr when you start any antibiotics and start an otc yeast cream as soon as you start taking them. You could be pre- diabetic or your genetic makeup may be the reason. Read more...
Probiotic;less sugar. In addition to creams and pills, you can take probiotics (yogurt or capsules). These are the good bacteria that the antibiotics kill. Yeast thrive on a high-sugar diet, so eat less sweets. Wear cotton panties. Take frequent showers or even better, baths. Wear loose clothes so you don't overheat. Finally, try Cimetidine 150 mg otc twice a day. It stimulates your lymphocytes to kill candida. Read more...
Happens in some. The yeast germ is everywhere in the environment & particularly in your gut. It is an opportunist, living alongside other gut germs. When you take an abx you kill susceptible germs but not yeast. They begin to thrive in the extra space vacated by the dead germs. The overgrowth makes spread easier. The anal location close to the vagina makes cross contamination during stooling easy. Read more...